Back to all discussions

Has anyone experienced side effects other than weight gain on Emgality?

I have gained over 23 pounds in the last 9 months but also having terrible Heart palpitations, lethargic, and pain in calves and feet. I have always been an active person and a clean eater. Nine of this made sense to me. Only Med I’m taking is the emgality.

  1. Hey there , Thanks for reaching out & for your question. Well this sure is very discouraging to hear that you are experiencing this. Have you brought this to your doctor's attention? Others may be along to share their feedback & experiences, but I wanted to mention that we forum pages for Emgality that you might like to explore. Feel free to check them out.
    https://migraine.com/topic/side-effects-emgality/
    https://migraine.com/topic/emgality-share-experience/

    Has Emgality helped at all with your migraine frequency or severity? Keep us posted & you learn anything more. Good luck!

    1. Hi Joanna
      I did just see my neurologist yesterday and shared everything. She didn’t comment on anyone else’s experience which may be due to its success for treating migraines. I admit as far as the migraines are concerned this med has been magical. But gradually not feeling well in other ways and severe weight gain has really made me decide that I must either go back on topamax or try the Botox alternative.

  2. Hi I can confirm that weight gain has become a hot topic amongst the CGRP's (and in my opinion with Emgality especially). It's such a bummer if it's helping you. I was on Emgality for 5 months and gained about 20lbs. I discontinued it because I felt like I was seeing enough of an improvement that would make me feel well enough to get out and start exercising again to combat the weight gain. But that was my experience and I discussed it with my doctor first. I started a thread about it several months ago and several people have been chatting back and forth about it. I will attach the link. Take a look at what we've been been discussing.

    https://migraine.com/q-and-a/weight-gain-cgrps/comment-page-1/#comments_anchor
    Good Luck,
    Dana

    1. bodhi,
      Hi! I responded to you last night, but I don't see it so I'm not sure if it posted. If it did I apologize for the double post.
      I was on Emgality for 5 months and gained about 20lbs. I started a thread about it, because....like you.... my doctor said weight gain was not a side effect. I'm going to post the link for you. You are definitely not wrong! It's all about deciding if the benefit outweighs, well the weight.

      https://migraine.com/q-and-a/weight-gain-cgrps/comment-page-1/#comments_anchor

      Good Luck,
      Dana

      1. Hello. I posted about my great response to Emgality elsewhere on this site. I've not experienced any weight gain after 3 months of use. It has changed my life. Just thought I'd let folks know that weight gain might not be a universal side effect.

        1. I’m so sorry for what sufferers have been going through in regards to the weight gain. In the past few years I’ve been on every migraine medication available. Everything has made me gain weight almost immediately especially “triptans” -10 pounds a month when I took them frequently. I have been on Emgality for 6 months and it has not affected my weight in the least when almost every med makes me gain. I hope some medical professional can figure out why some people and not others gain. The weight gain side affects are so frustrating. Anyways, I just thought I would post in case those who may be looking to start Emgality will not be too discouraged and to try it. Oddly it affects some and not others.

      or create an account to reply.